Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jan 26, 2021, 4:04 AM CST for Washington County, Alabama. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2021, 4:04 AM CST (10:04 UTC)
- Expired
- Jan 26, 2021, 5:00 AM CST
- In force
- 56 min
- Issued by
- NWS Mobile, AL
County Washington County, AL
The radar
The Mobile radar (KMOB), 103 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1364 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 8.3
The text
As transmitted.
648 WWUS84 KMOB 261004 SPSMOB Special Weather Statement National Weather Service Mobile AL 404 AM CST Tue Jan 26 2021 ALZ051>053-261100- Clarke AL-Choctaw AL-Washington AL- 404 AM CST Tue Jan 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN CHOCTAW...NORTHERN WASHINGTON AND NORTHWESTERN CLARKE COUNTIES UNTIL 500 AM CST... At 403 AM CST, the strong thunderstorm was located 5 miles west of Millry, or 13 miles northwest of Chatom, moving east at 55 mph. Dime size hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Jackson, Chatom, Saint Stephens, Leroy, Millry, Silas and Coffeeville. LAT...LON 3144 8845 3179 8846 3185 8794 3150 8787 TIME...MOT...LOC 1003Z 262DEG 46KT 3162 8840 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jan 26, 2:46 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Jan 26, 2:46 AM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
246 AM CST Tue Jan 26 2021
.NEAR TERM UPDATE /Now Through Wednesday/...Broad upper ridging will
continue to shift east of our area tonight with a southwesterly
upper level flow occurring ahead of a low pressure system and
associated shortwave trough lifting northeastward across the
central/southern Great Plains. A trailing cold front associated with
this system moves into the area and stalls this morning roughly
along the I-65 corridor. A thin line of showers and thunderstorms is
ongoing right along the front and will continue to march through the
area before dissipating as the front stalls and becomes more
diffuse. Ahead (south) of the front, Gulf moisture is pooling across
the area and scattered shower activity continues. Additionally, as
the warm and moist air moves over the cooler nearshore waters, dense
advection fog will continue to develop and affect the immediate
coast throughout today.
While the stalled front becomes more diffuse this morning and
showers/thunderstorms along it taper off as a result, a secondary
band of potentially heavy showers and storms forms offshore and
begins moving its way northward towards the coast this afternoon and
subsequently across inland areas this evening. There will be some
instability (MLCAPE of ~500 J/kg) for these showers and storms to
capitalize on and enough shear in the vicinity of the front to
support a marginal risk of strong to severe storms this evening and
tonight. The main threat with any stronger storms would be damaging
wind gusts.
As the upper shortwave moves east on Wednesday, a more substantial
cold front finally pushes through the area by early afternoon hours.
The threat of fog and rain chances will end as the front clears the
area. A dry, northwesterly flow sets up in its wake and temperatures
trend much cooler heading into the short term period. /13/49
&&
.SHORT TERM /Wednesday night Through Thursday night/...Cold front
will be moving east of our forecast area at the beginning of the
short term period, with cooler and drier high pressure building in
from the west. The axis of surface high pressure will be moving
into western portions of our area, with northwesterly flow aloft
as the upper ridge will be just to the west of our area. Some weak
upper level impulses move southeast across the area in the upper
flow aloft, but due to a very dry low and mid layer airmass, no
precipitation is expected. Temperatures will be trending colder
during the near term period. Lows Wednesday night are expected to
range from the low to mid 30s inland to the upper 30s and lower
40s near the coast. On Thursday highs across the entire area
should mostly be in the low to mid 50s. Coldest temperatures will
come Thursday night, with a light freeze expected for most of the
area. Lows north of the I-10 corridor will generally be in the
30-32 degree range, but a few upper 20s possible west of I-65 over
interior southwest Alabama extending over into interior southeast
Mississippi. south of I-10 down to the coast, look for
temperatures to fall into the mid 30s with a few upper 30s to near
40 along the immediate coast. /12
&&
.EXTENDED TERM /Friday Through Monday/...Upper level ridging will
build in over the northern Gulf coast to start the extended term and
maintain its hold over the region through Saturday afternoon.
Meanwhile, a shortwave trough will progress over the Plains during
this time, but result in zonal flow over the northern Gulf coast as
it traverses the upper Mississippi and Ohio valleys Saturday
evening. A second shortwave trough will progress over the Plains on
Sunday and move over the Deep South through late Sunday into early
Monday. However, there still remains model differences in regards to
timing with this feature. The ECMWF shows the shortwave trough
moving through the region on Monday, whereas the GFS shows this
occurring a bit faster. At the surface, high pressure will persist
over the southeastern CONUS through Friday. However, it will begin
to shift eastward towards the Atlantic on Saturday in response to a
low pressure system developing over the Plains. The cold front
associated with this low will move over the ArkLaTex region by
Sunday morning, and over the local area sometime Sunday evening.
High pressure will begin to build back into the region from the west
by Monday morning.
For sensible weather, expecting no rain chances for the local area
through much of the day on Saturday. The bulk of the rain will come
Saturday night into early Sunday as the cold front approaches from
the west. At this time, with the better upper level dynamics well to
our north as well as model guidance showing little to no
instability, no thunderstorms are forecast with this system for the
local area. Rain chances will then decrease by late Sunday into
early Monday as the front passes well to the southeast. No rain is
expected through the remainder of the extended term as high pressure
and northwest flow take hold.
High temperatures will begin in the upper 50s to low 60s Friday
afternoon, increasing to be in the upper 60s to around 70 degrees
Sunday afternoon due to increasing moisture from southerly flow
ahead of the cold front. Highs Monday will then dip back into the
upper 50s to lower 60s once again as a result of cold air advection
from high pressure building in behind the cold front. Low
temperatures will follow a similar pattern, starting in the 30s and
40s Friday night and increasing to be in the 50s by Saturday night.
Lows will then decrease through Monday night to once again be in the
30s and 40s. /26
&&
.MARINE...Marine fog will be the primary concern now through
Wednesday morning as a warm and moist southerly flow persists over
cool nearshore waters. Fog may become dense at times and this
reduction in visibility could impact vessel navigation. We will
monitor trends closely and may need to issue additional Dense Fog
Advisories for Tuesday night. Fog dissipates Wednesday as a cold
front pushes through, bringing a moderate to strong offshore flow in
its wake. This will result in hazardous conditions to small craft
and Small Craft Advisories will likely be required Wednesday night
into Thursday morning. A moderate offshore flow prevails Thursday
night before subsiding and shifting to easterly then southeasterly
Friday into Friday night. Onshore flow then strengthens over the
weekend ahead of the next approaching system. /49
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 75 60 70 36 55 32 60 41 / 60 70 40 0 0 0 0 0
Pensacola 75 63 74 41 57 37 59 45 / 70 60 40 0 0 0 0 0
Destin 73 64 72 42 57 39 59 47 / 70 60 50 0 0 0 0 0
Evergreen 78 59 72 37 56 30 61 37 / 60 70 60 0 0 0 0 0
Waynesboro 70 53 66 33 52 29 59 37 / 40 70 20 0 0 0 0 0
Camden 73 55 66 34 52 29 59 36 / 60 70 40 0 0 0 0 0
Crestview 77 63 74 38 56 31 61 37 / 70 70 50 0 0 0 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through late Wednesday night for ALZ265-
266.
Dense Fog Advisory until 10 AM CST this morning for ALZ261>266.
FL...High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
Dense Fog Advisory until 10 AM CST this morning for FLZ201>206.
MS...None.
GM...Dense Fog Advisory until noon CST today for GMZ630>636-650-655.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Jan 26, 2:36 AM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
236 AM CST Tue Jan 26 2021
ALZ051-260930-
Choctaw AL-
236 AM CST Tue Jan 26 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CHOCTAW
COUNTY UNTIL 330 AM CST...
At 235 AM CST, the strong thunderstorm was located near Crandall, or
8 miles southeast of Quitman, moving northeast at 40 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Butler, Lisman, Pennington and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3231 8809 3216 8801 3214 8804 3209 8804
3206 8807 3207 8810 3205 8812 3201 8811
3199 8810 3201 8809 3198 8806 3195 8808
3197 8809 3195 8812 3193 8809 3194 8807
3193 8805 3186 8847 3229 8842 3231 8840
TIME...MOT...LOC 0835Z 240DEG 49KT 3198 8859Special weather statement, Jan 26, 3:19 AM CST, 45 minutes before
Special Weather Statement National Weather Service Mobile AL 319 AM CST Tue Jan 26 2021 MSZ067-261015- Wayne MS- 319 AM CST Tue Jan 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WAYNE COUNTY UNTIL 415 AM CST... At 319 AM CST, the strong thunderstorm was located 4 miles southeast of Tuckers Crossing, or 9 miles east of Ellisville, moving east at 50 mph. Dime size hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Waynesboro, Clara and Buckatunna. LAT...LON 3173 8894 3189 8848 3144 8845 3143 8894 TIME...MOT...LOC 0919Z 261DEG 43KT 3156 8905
Special weather statement, Jan 26, 3:50 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Mobile AL
350 AM CST Tue Jan 26 2021
ALZ054-261045-
Wilcox AL-
350 AM CST Tue Jan 26 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
WILCOX COUNTY UNTIL 445 AM CST...
At 350 AM CST, the strong thunderstorm was located 4 miles east of
Magnolia, or 16 miles southeast of Linden, moving east at 55 mph.
Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Camden and Pine Hill.
LAT...LON 3224 8739 3220 8736 3220 8733 3214 8728
3214 8725 3212 8726 3208 8719 3205 8718
3205 8686 3200 8686 3196 8767 3200 8767
3201 8762 3213 8762 3213 8752 3224 8752
3225 8743
TIME...MOT...LOC 0950Z 264DEG 48KT 3215 8758Special weather statement, Jan 26, 4:04 AM CST, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 404 AM CST Tue Jan 26 2021 ALZ051>053-261100- Clarke AL-Choctaw AL-Washington AL- 404 AM CST Tue Jan 26 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHWESTERN CHOCTAW...NORTHERN WASHINGTON AND NORTHWESTERN CLARKE COUNTIES UNTIL 500 AM CST... At 403 AM CST, the strong thunderstorm was located 5 miles west of Millry, or 13 miles northwest of Chatom, moving east at 55 mph. Dime size hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Jackson, Chatom, Saint Stephens, Leroy, Millry, Silas and Coffeeville. LAT...LON 3144 8845 3179 8846 3185 8794 3150 8787 TIME...MOT...LOC 1003Z 262DEG 46KT 3162 8840
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 8:11 PM CST | Dense Fog Advisory | MOB | Baldwin, Mobile | 14 hr |
| Jan 25, 8:15 PM CST | Marine Dense Fog Advisory | MOB | 16 hr | |
| Jan 26, 2:36 AM CST | Special Weather Statement | MOB | Choctaw | 54 min |
| Jan 26, 3:27 AM CST | Special Marine Warning | MOB | 93 min | |
| Jan 26, 3:50 AM CST | Special Weather Statement | MOB | Wilcox | 55 min |
| Jan 26, 4:53 AM CST | Special Marine Warning | MOB | 97 min | |
| Jan 26, 6:29 AM CST | Special Marine Warning | MOB | 91 min | |
| Jan 26, 8:00 AM CST | Special Marine Warning | MOB | 90 min | |
| Jan 26, 9:18 AM CST | Special Marine Warning | MOB | 87 min | |
| Jan 26, 3:06 PM CST | Marine Dense Fog Advisory | MOB | 23 hr | |
| Jan 26, 3:06 PM CST | Small Craft Advisory | MOB | 54 hr | |
| Jan 26, 4:33 AM CST | Special Weather Statement | MOB | Okaloosa | 42 min |
| Jan 26, 7:42 AM CST | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jan 26, 3:19 AM CST | Special Weather Statement | MOB | Wayne | 56 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.